Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Erythromycin antibiotics, anyone used?

(6 Posts)
Blollocks Tue 13-May-14 07:39:47

I have been given erythromycin antibiotics to try and help bring my roseacea under control. 2 tablets a day for the foreseeable future.

The problem is they're making me feel very sick and giving me an upset stomach. I know that it is a side effect of most antibiotics but as I'm due to be on then for so long I'm wondering if the side effects will disappear once I get used to them? Is there anything I can take to counteract the nausea? Or do I need to go back to the drawing board?

chocaholic73 Tue 13-May-14 07:59:20

Get medical advice definitely. After my adult DD had a really bad night after she started a course of them, I did some research and apparently they are one of the antibiotics with the highest amount of very unpleasant side effects. She (and I) were literally up all night with her in agony. Her symptoms were very much what I had experienced with my gall bladder problems - pain below ribs on right hand side, severe nausea ... very, very unpleasant. These gradually subsided over several hours - we had already come to the conclusion she wasn't continuing with them.

MrsMaturin Tue 13-May-14 08:21:46

My dh has a sensitive stomach and was given erythromycin. Honestly it made him SO ILL. He has a scientific background and his father is a pharmacist so he knows you shouldn't just stop taking antibiotics but he had to with these. Went straight back to the GP and was given a more modern version of erythro (more expensive!) which he was fine on. I would urge you to do the same and ask for something else. SOme people are fine on this - my daughter had it for a chest infection without issue - but you clearly aren't.

Blollocks Tue 13-May-14 10:44:00

Thank you for the responses. Strangely I've been on erythromycin before and don't recall feeling any side effects at all.

However it turned out i was pregnant at the same time I started taking them so perhaps I put any symptoms down to that.

I will phone my gp this afternoon and see what they recommend instead. Thanks again

DazR Thu 15-May-14 01:01:42

Oh these were dreadful for me. Given for infected stitches following birth of first child and I remember the extreme retching and sickness..... horrific experience.....

kiwiscantfly Thu 15-May-14 01:04:52

I'm allergic to this, gives me a rash and makes me feel awful. Interestingly my mum is allergic to penicillin so has to take this one.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now